MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. GRIPPER PLUS SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR,

SMITHS MEDICAL ASD, INC. GRIPPER PLUS SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR,
Catalog Number 21-2966-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that during use the needle would not engage into the safety mechanism.Resistance was felt upon pulling the needle into the mechanism.No adverse health outcome resulted from this event.
 
Additional Manufacturer Narrative
(b)(4).One used deltec® gripper plus® safety needle was returned for investigation.A review of the device history record was performed and no discrepancies or anomalies were found.A visual inspection was performed and it was observed that a portion of the safety arm presented excess solvent and appeared to be adhered to the base.Functional testing was performed and excessive force was required to activate the safety mechanism, which resulted in the device breaking.The complaint was confirmed.A manufacturing review of a similar device was performed and no discrepancies were found.The most probable root cause was determined to be: the operator applied an excessive amount of solvent in the bonding between the gripper ay base and the tube and the base became adhered.The operator did not follow procedures and did not perform the visual inspection in order to detect excess solvent.

Brand Name
GRIPPER PLUS SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR,
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
1265 grey fox rd.
st. paul MN 55112
MDR Report Key5673696
Report Number2183502-2016-01071
Device Sequence Number88640
Product Code FPA
UDI-Device Identifier30610586027745
UDI-Public30610586027745
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/28/2020
Device Catalogue Number21-2966-24
Device Lot Number35X1211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1